MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE STABILIZATION DRILL BIT; SURGICAL HAND DRILL

DEPUY MITEK LLC US LUPINE STABILIZATION DRILL BIT; SURGICAL HAND DRILL
Catalog Number 211033
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and evaluated.The drill bit is broken just after the flats on the proximal end at the weld site, confirming this complaint.From visual observation the drill appears to have seen very heavy use.The etching is faded and there are numerous scratches up the shaft.The root cause of this complaint is a side load placed on the drill while drilling in combination with heavy use of the device.A batch review was not done as the batch information was not provided.At this point in time, no corrective action is required, and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
During a shoulder repair, the drill bit snapped during use on patient.Nothing fell into patient.Surgeon just carried on with the procedure deciding not to go for the 3rd anchor as 2 anchors were enough.Case completed successfully with no delay.There was no adverse event to the patient.

Brand Name
LUPINE STABILIZATION DRILL BIT
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7759137
Report Number1221934-2018-53501
Device Sequence Number13879569
Product Code HTW
UDI-Device Identifier10886705001453
UDI-Public10886705001453
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/15/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211033
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2015
Initial Report FDA Received Date08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1